Alert archive / South Dakota / Wind Advisories in 2023
Wind Advisory 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 11, 2023, 3:38 PM CDT for 23 counties in South Dakota. It took effect at Oct 12, 2023, 10:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2023, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 12, 2023, 10:00 AM CDT
- Expired
- Oct 13, 2023, 2:49 PM CDT
- In force
- 29 hr
- Issued by
- NWS Sioux Falls, SD
All 23 counties
Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WWUS73 KFSD 112038 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 338 PM CDT Wed Oct 11 2023 SDZ038>040-050-052>070-120615- /O.NEW.KFSD.WI.Y.0010.231012T1500Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 338 PM CDT Wed Oct 11 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
8 follow-up statements
951 WWUS73 KFSD 120215 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 915 PM CDT Wed Oct 11 2023 SDZ038>040-050-052>070-121200- /O.CON.KFSD.WI.Y.0010.231012T1500Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 915 PM CDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
579 WWUS73 KFSD 120813 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 313 AM CDT Thu Oct 12 2023 SDZ038>040-050-052>070-121800- /O.CON.KFSD.WI.Y.0010.231012T1500Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 313 AM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
508 WWUS73 KFSD 121520 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1020 AM CDT Thu Oct 12 2023 SDZ038>040-050-052>070-122330- /O.CON.KFSD.WI.Y.0010.000000T0000Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 1020 AM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
827 WWUS73 KFSD 122119 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 419 PM CDT Thu Oct 12 2023 SDZ038>040-050-052>070-130630- /O.CON.KFSD.WI.Y.0010.000000T0000Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 419 PM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
962 WWUS73 KFSD 130213 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 913 PM CDT Thu Oct 12 2023 SDZ038>040-050-052>070-131200- /O.CON.KFSD.WI.Y.0010.000000T0000Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 913 PM CDT Thu Oct 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
369 WWUS73 KFSD 130905 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 405 AM CDT Fri Oct 13 2023 SDZ038>040-050-052>070-131715- /O.CON.KFSD.WI.Y.0010.000000T0000Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 405 AM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
801 WWUS73 KFSD 131637 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1137 AM CDT Fri Oct 13 2023 SDZ038>040-050-052>070-140000- /O.CON.KFSD.WI.Y.0010.000000T0000Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 1137 AM CDT Fri Oct 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
618 WWUS73 KFSD 131949 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 249 PM CDT Fri Oct 13 2023 SDZ038>040-050-052>070-132100- /O.CAN.KFSD.WI.Y.0010.000000T0000Z-231014T0000Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix- Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, and Vermillion 249 PM CDT Fri Oct 13 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased to below the threashold for a wind advisory. We do expect the winds to rebound, therefore we have cancelled the advisory early. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 11, 12:55 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 11, 12:55 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1255 PM CDT Wed Oct 11 2023 .DISCUSSION... Issued at 322 AM CDT Wed Oct 11 2023 - Largely dry and warm today, as temperatures rise into the 60s. - Strong low pressure system will result in cooler temperatures and widespread precipitation this evening through Friday night. Rainfall totals between 1 to 2 inches remain likely, with locally higher amounts near 3 to 3.5 inches still possible. - Strong east/northeast winds will prevail across the region Thursday afternoon through Friday, with gusts between 35 to 45 MPH possible. Could even see a few locations approach 50 MPH at times. - Dry conditions are expected to prevail Sunday through Tuesday, with temperatures gradually moderating back into the mid to upper 50s. ----------------------------------------------------------------- Aside from a bit of stratus across NW Iowa, latest satellite imagery reveals quiet conditions across the region, with current temperatures in the 30s to 40s. Should see largely dry conditions prevail through the afternoon as a pronounced upper level low over the Pacific Northwest dives southeastward toward to the Rockies. As noted in previous discussion, today will likely be our last warm day for quite a while, with afternoon highs forecast to rise into the 60s. May even see a few locations along the MO River Valley take a shot at 70 degrees. So, it might not be the worst idea to use this time to start getting your winter preparations ready! With a decent amount of rain in the forecast for the latter half of the week, it may also be a good idea to clean any leaves out of your gutters, downspouts, and storm drains! In regard to winds, expect direction to remain primarily out of the east, with gusts up to 25 mph possible through the afternoon. Expect winds to only further increase Wednesday evening through Friday as the aforementioned upper level low edges closer to the region, resulting in a tighter SPG. Currently have E/NE winds around 20 to 30 MPH, with gusts between 35 to 45 MPH. Could even see some locations approach 50 MPH at times. While our neighbors to the W/SW have hoisted a High Wind Watch, have opted to forgo any headlines across our area for the time being. Wouldn't be surprised to see a Wind Advisory issued across our area Thursday afternoon through Friday, but will let the next shift evaluate latest model runs before any final decision are made - so continue to check back for updates! In terms of timing, latest CAMs continue to suggest rain will arrive shortly after sunset today and continue through much of Thursday and Friday. That being said, do not expect to see heavy downpours at all times. Rather, will likely see the rain play out in two main waves - the first being this evening through mid-morning Thursday as a band of showers lifts northward ahead of an advancing warm front, and the second occurring late Thursday evening through Friday as the deformation band sets up across our area. Between these two waves, could see a mix of dry conditions or light rain as the upper low moves overhead and dry slots the region. Do think it's worth noting, however, that we could see some convection both this evening and Thursday evening given the ample shear (40-60 kts) in place coupled with MUCAPE values (500-1000 J/kg) ahead of the advancing warm front. At this time, believe those along and south of Highway 18 stand the best chance of seeing any strong to severe storms, with the better chances more likely Thursday evening as the triple point advancing just south of the region. Thus, we encourage you to have a way to receive warnings in the event that storms become strong to severe. Lastly, in regard to rainfall totals, latest QPF amounts have trended upwards across the region. Current forecast would suggest widespread amounts between 2.5-4 inches, with the highest totals along and west of the James River. That being said, think these amounts are still a bit too high given that these values are closer to the 90th percentile. When looking at ensemble guidance, the Euro/GFS/CMC all showcase a 90-100% probability of seeing at least 1 inch or greater across our area. However, when looking probabilities of 2 inches or more, both the Euro/CMC remain a bit more optimistic (40-100% chance), whereas the GFS seems a bit more underwhelmed (30- 60% chance). So, am still finding it a bit hard to put too much confidence in seeing widespread amounts near 4 inches. While convective showers would certainly increase our chances at seeing these higher amounts, am still a bit worried about the dry slot potential coupled with easterly winds in place - which have been known to dry us out a bit more. All of this to say, is that rainfall amounts between 1 to 2 inches remain likely, with locally higher amounts closer to 3-3.5 inches still possible. Fortunately, given the long duration nature of this event, do not anticipate to see much in the way of hydrologic concerns overall, though localized impacts like ponding may still occur. Otherwise, look for unseasonably cool temperatures to prevail during this time, with highs in the low to mid 50s Thursday dropping into the upper 40s to lower 50s by Friday. Aside from a few lingering showers Saturday morning, should see largely dry conditions return for the remainder of the extended period as the upper level low advances eastward across the Great Lakes region. While temperatures will continue to remain seasonally cool, should see values moderate a bit back into the mid 50s to lower 60s by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1254 PM CDT Wed Oct 11 2023 Clouds are beginning to build in ahead of the strong low pressure system. Currently conditions are VFR but expect this to degrade as we head toward the later afternoon and evening to MVFR, to IFR and possibly periods of LIFR under any thunderstorms that develop. Winds will be southeasterly becoming easterly and increasing to 25 to 30 kts with gusts 25 kts increasing to 35 kts by the end of the period. Showers and thunderstorms are expected to develop over NE and move northeast during the latter half of the period beginning around 12.08Z. After an initial wave of stronger storms, showers are expected to be intermittent and light for the remainder of the period. KHON could see a brief period of 30 kt LLWS beginning around 12.13Z, but confidence in the shear occurring was too low to include in the TAF. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...SST AVIATION...AJP
Hazardous weather outlook, Oct 11, 4:17 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 417 AM CDT Wed Oct 11 2023 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-120930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 417 AM CDT Wed Oct 11 2023 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight A few strong to severe storms will be possible this evening along the MO River Valley and across portions of northeast Nebraska and northwest Iowa, with quarter size hail being the primary hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong low pressure system will result in widespread precipitation chances, gusty winds, and cooler temperature through Friday night. A few strong to severe storms may also be possible Thursday evening, mainly along and south of Highway 18. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in South Dakota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.